Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 7, NWS El Paso, TX

March 5, 20097 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 5, 2009, 4:27 AM MST for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 5, 2009, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2009, 4:27 AM MST (11:27 UTC)
In effect from
Mar 5, 2009, 1:00 PM MST
Expired
Mar 5, 2009, 7:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2009-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2009-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5185 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 051127
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
427 AM MST THU MAR 5 2009

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY
EVENING THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND THE SACRAMENTO
MOUNTAINS FOR RELATIVE HUMIDITIES OF 15% OR LESS...SUSTAINED WINDS
OF 20 MPH GUSTING TO 35 MPH...AND VERY HIGH TO EXTREME FIRE
DANGER...

.MODERATE SOUTHWEST WINDS ALOFT WILL CONTINUE OVER THE AREA
TODAY AHEAD OF AN UPPER TROUGH OVER CALIFORNIA. IN ADDITION A 
SURFACE TROUGH TO OUR EAST WILL TI GHENT PRESSURE GRADIENTS AND HELP
TO INCREASE SURFACE WINDS. ABNORMALLY WARM TEMPERATURES WILL
BRING ABOUT DEEP MIXING. ALL THIS WILL MEAN THAT 20 FOOT WINDS
WINDS WILL INCREASE AND COMBINE WITH A DRY AIR MASS TO PRODUCE
POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF
SOUTH CENTRAL NEW MEXICO TODAY. 

NMZ110-111-TXZ055-051230-
/O.CAN.KEPZ.FW.A.0005.090305T1900Z-090306T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-EL PASO-
427 AM MST THU MAR 5 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH. 

THE LOWLANDS OF SOUTHWEST NEW MEXICO WILL EXPERIENCE BREEZY TO
WINDY CONDITIONS THIS AFTERNOON. IN ADDITION CONDITIONS WILL
REMAIN WARM AND DRY. HOWEVER A SLIGHT INCREASE IN DEWPOINTS AND
SCATTERED HIGH CLOUDS SHOULD KEEP CONDITIONS JUST UNDER RED FLAG
CRITERIA. OVER FAR WEST TEXAS THE AIRMASS IS CRITICALLY DRY AND
CONDITIONS WILL BE BREEZY IN THE AFTERNOON. HOWEVER WIND SPEEDS
ARE EXPECTED TO REMAIN JUST BELOW RED FLAG CRITERIA.

CONDITIONS OVER BOTH OF THESE REGIONS WILL APPROACH RED FLAG
CRITERIA AND MAY BRIEFLY AND LOCALLY MEET THEM...BUT NOT TO THE
DEGREE NECESSARY FOR THE ISSUANCE OF A WARNING. FIRE DANGER
LEVELS REMAIN VERY HIGH TO EXTREME. LAND MANAGEMENT PERSONNEL AND
THE PUBLIC SHOULD MAINTAIN A CAREFUL EYE ON LOCAL CONDITIONS AS
THEY REMAIN NEAR CRITICAL.

$$

NMZ112-113-060200-
/O.UPG.KEPZ.FW.A.0005.090305T1900Z-090306T0200Z/
/O.NEW.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
427 AM MST THU MAR 5 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM MST THIS EVENING. 

ABNORMALLY WARM TEMPERATURES AND A DRY LOW-LEVEL AIRMASS WILL
ALLOW RELATIVE HUMIDITIES TO DROP BETWEEN 10 TO 15 PERCENT THIS
AFTERNOON. 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS 30 TO 35
MPH ARE ALSO EXPECTED THIS AFTERNOON. THESE WEATHER CONDITIONS
ALONG WITH VERY HIGH TO EXTREME FIRE DANGER WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE
CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING
MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC
SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
3 follow-up statements
000 
WWUS84 KEPZ 051352
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
652 AM MST THU MAR 5 2009

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING
THE SOUTHERN LOWLANDS AND THE SACRAMENTO MOUNTAINS OF NEW MEXICO
AND FAR WESTERN TEXAS FOR RELATIVE HUMIDITIES OF 15% OR
LESS...SUSTAINED WINDS OF 20 MPH GUSTING TO 35 MPH...AND VERY HIGH
TO EXTREME FIRE DANGER...

.MODERATE SOUTHWEST WINDS ALOFT WILL CONTINUE OVER THE AREA TODAY
AHEAD OF AN UPPER TROUGH OVER CALIFORNIA. IN ADDITION A SURFACE
TROUGH TO OUR EAST WILL STRENGTHEN PRESSURE GRADIENTS AND HELP TO
INCREASE SURFACE WINDS. ABNORMALLY WARM TEMPERATURES WILL BRING
ABOUT DEEP MIXING. ALL THIS WILL MEAN THAT 20 FOOT WINDS WINDS
WILL INCREASE AND COMBINE WITH A VERY DRY AIR MASS TO PRODUCE
POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH
CENTRAL NEW MEXICO TODAY.

NMZ111-TXZ055-056-052300-
/O.EXA.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-EL PASO-HUDSPETH-
652 AM MST THU MAR 5 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM MST THIS EVENING. 

ABNORMALLY WARM TEMPERATURES AND A DRY LOW-LEVEL AIRMASS WILL
ALLOW RELATIVE HUMIDITIES TO DROP BETWEEN 10 TO 15 PERCENT THIS
AFTERNOON. 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS 30 TO
35 MPH ARE ALSO EXPECTED THIS AFTERNOON. THESE WEATHER CONDITIONS
ALONG WITH VERY HIGH TO EXTREME FIRE DANGER WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE
CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING
MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC
SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

NMZ112-113-052300-
/O.CON.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
652 AM MST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MST THIS EVENING. 

ABNORMALLY WARM TEMPERATURES AND A DRY LOW-LEVEL AIRMASS WILL
ALLOW RELATIVE HUMIDITIES TO DROP BETWEEN 10 TO 15 PERCENT THIS
AFTERNOON. 20 FOOT WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS 30 TO
35 MPH ARE ALSO EXPECTED THIS AFTERNOON. THESE WEATHER CONDITIONS
ALONG WITH VERY HIGH TO EXTREME FIRE DANGER WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE
CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING
MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC
SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

ROGASH
000 
WWUS84 KEPZ 051745
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1045 AM MST THU MAR 5 2009

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING
THE SOUTHERN LOWLANDS AND THE SACRAMENTO MOUNTAINS OF NEW MEXICO
AND FAR WESTERN TEXAS FOR RELATIVE HUMIDITIES OF 15% OR LESS...
SUSTAINED WINDS OF 20 MPH GUSTING TO 35 MPH...AND VERY HIGH TO
EXTREME FIRE DANGER. RED FLAG CONDITIONS WILL OCCUR AGAIN ACROSS
SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS FRIDAY AFTERNOON AND
EARLY EVENING WITH WEST TO SOUTHWEST WINDS AROUND 20 TO 30 MPH
AND MINIMUM AFTERNOON HUMIDITIES BELOW 15% .

.A SLOW MOVING UPPER TROUGH WITH A COLD FRONT WILL ADVANCE ACROSS
THE SOUTHWESTERN U.S. TODAY AND FRIDAY BEFORE ACCELERATING EASTWARD
ACROSS NEW MEXICO AND WESTERN TEXAS ON SATURDAY. IN ADDITION A 
SURFACE LOW WILL DEVELOP AND SUBSEQUENTLY DEEPEN OVER THE SOUTHERN
HIGH PLAINS TO THE NORTHEAST. THIS WEATHER PATTERN WILL GENERATE
BREEZY WINDS TODAY AND WINDY CONDITIONS FRIDAY. THE WEST TO
SOUTHWEST FLOW WILL ALSO TRANSPORT VERY WARM DRY AIR INTO THE
REGION TODAY AND FRIDAY SUSTAINING VERY ELEVATED FIRE DANGERS. 
THIS WILL MEAN THAT 20 FOOT WINDS WINDS WILL INCREASE AND COMBINE
WITH A VERY DRY AIR MASS TO PRODUCE POTENTIALLY CRITICAL FIRE
WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO THROUGH
FRIDAY.

NMZ111-TXZ055-056-060145-
/O.NEW.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/
/O.CON.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-EL PASO-HUDSPETH-
1045 AM MST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 7 PM MST THIS EVENING. 

A SLOW MOVING UPPER TROUGH WITH A COLD FRONT WILL ADVANCE ACROSS
THE SOUTHWESTERN U.S. TODAY AND FRIDAY BEFORE ACCELERATING EASTWARD
ACROSS NEW MEXICO AND WESTERN TEXAS ON SATURDAY. IN ADDITION A 
SURFACE LOW WILL DEVELOP AND SUBSEQUENTLY DEEPEN OVER THE SOUTHERN
HIGH PLAINS TO THE NORTHEAST. THIS WEATHER PATTERN WILL GENERATE
BREEZY WINDS TODAY AND WINDY CONDITIONS FRIDAY. THE WEST TO
SOUTHWEST FLOW WILL ALSO TRANSPORT VERY WARM DRY AIR INTO THE
REGION TODAY AND FRIDAY SUSTAINING VERY ELEVATED FIRE DANGERS. 
THIS WILL MEAN THAT 20 FOOT WINDS WINDS WILL INCREASE AND COMBINE
WITH A VERY DRY AIR MASS TO PRODUCE POTENTIALLY CRITICAL FIRE
WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO THROUGH
FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE
CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING
MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC
SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-113-060145-
/O.NEW.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/
/O.CON.KEPZ.FW.W.0007.090305T2000Z-090306T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-
1045 AM MST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 7 PM MST THIS EVENING. 

A SLOW MOVING UPPER TROUGH WITH A COLD FRONT WILL ADVANCE ACROSS
THE SOUTHWESTERN U.S. TODAY AND FRIDAY BEFORE ACCELERATING EASTWARD
ACROSS NEW MEXICO AND WESTERN TEXAS ON SATURDAY. IN ADDITION A 
SURFACE LOW WILL DEVELOP AND SUBSEQUENTLY DEEPEN OVER THE SOUTHERN
HIGH PLAINS TO THE NORTHEAST. THIS WEATHER PATTERN WILL GENERATE
BREEZY WINDS TODAY AND WINDY CONDITIONS FRIDAY. THE WEST TO
SOUTHWEST FLOW WILL ALSO TRANSPORT VERY WARM DRY AIR INTO THE
REGION TODAY AND FRIDAY SUSTAINING VERY ELEVATED FIRE DANGERS. 
THIS WILL MEAN THAT 20 FOOT WINDS WINDS WILL INCREASE AND COMBINE
WITH A VERY DRY AIR MASS TO PRODUCE POTENTIALLY CRITICAL FIRE
WEATHER CONDITIONS ACROSS MOST OF SOUTH CENTRAL NEW MEXICO THROUGH
FRIDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE
CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING
MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC
SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-060145-
/O.NEW.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/
SOUTHWEST MOUNTAINS-
1045 AM MST THU MAR 5 2009

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

A SLOW MOVING UPPER TROUGH WITH A COLD FRONT WILL ADVANCE ACROSS
THE SOUTHWESTERN U.S.  FRIDAY BEFORE ACCELERATING EASTWARD ACROSS
NEW MEXICO AND WESTERN TEXAS ON SATURDAY. IN ADDITION A SURFACE
LOW WILL DEVELOP AND SUBSEQUENTLY DEEPEN OVER THE SOUTHERN HIGH
PLAINS TO THE NORTHEAST. THIS WEATHER PATTERN WILL GENERATE WINDY
CONDITIONS FRIDAY. THE WEST TO SOUTHWEST FLOW WILL ALSO TRANSPORT
VERY WARM DRY AIR INTO THE REGION TODAY AND FRIDAY SUSTAINING VERY
ELEVATED FIRE DANGERS. THIS WILL MEAN THAT 20 FOOT WINDS WINDS
WILL INCREASE AND COMBINE WITH A VERY DRY AIR MASS TO PRODUCE
POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH
CENTRAL NEW MEXICO THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ROGASH
000 
WWUS84 KEPZ 060148
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
648 PM MST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL EARLY THIS EVENING 
FOR THE SOUTHERN LOWLANDS AND THE SACRAMENTO MOUNTAINS OF NEW
MEXICO AND ACROSS FAR WESTERN TEXAS FOR RELATIVE HUMIDITY OF 15
PERCENT OR LESS WITH SUSTAINED WINDS OF 20 MPH GUSTING TO 35 MPH
AND VERY HIGH TO EXTREME FIRE DANGER...

...RED FLAG CONDITIONS WILL OCCUR AGAIN ACROSS SOUTHERN NEW
MEXICO AND FAR WESTERN TEXAS FRIDAY AFTERNOON AND EVENING WITH
SUSTAINED WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH AND MINIMUM
AFTERNOON HUMIDITY BELOW 15 PERCENT...

.A SLOW MOVING UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE
EASTWARD ACROSS THE CENTRAL AND SOUTHERN ROCKIES TONIGHT THROUGH
SATURDAY. IN ADDITION...A SURFACE LOW IS EXPECTED TO DEVELOP AND
DEEPEN OVER THE SOUTHERN ROCKIES AND THE PLAINS TO OUR EAST. THIS
PATTERN WILL CAUSE BREEZY TO WINDY CONDITIONS THROUGH SATURDAY AND
WILL TRANSPORT WARM AND DRY AIR INTO THE REGION. THIS WILL PRODUCE
POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH
CENTRAL NEW MEXICO AND WEST TEXAS THROUGH SATURDAY. WHILE THE GILA
AND THE SACRAMENTO MOUNTAINS WILL ALSO BE QUITE WINDY...HUMIDITY
AT ELEVATIONS ABOVE 5000 FEET WILL LIKELY REMAIN ABOVE THE
CRITICAL THRESHOLD OF 15 PERCENT.


NMZ113-060300-
/O.CAN.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/
/O.CON.KEPZ.FW.W.0007.000000T0000Z-090306T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
648 PM MST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 7 PM MST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE
CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING
MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC
SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-060300-
/O.CAN.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/
SOUTHWEST MOUNTAINS-
648 PM MST THU MAR 5 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH. 


$$

NMZ112-061000-
/O.UPG.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/
/O.NEW.KEPZ.FW.W.0008.090306T1900Z-090307T0200Z/
/O.CON.KEPZ.FW.W.0007.000000T0000Z-090306T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
648 PM MST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM
MST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

.A SLOW MOVING UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE
EASTWARD ACROSS THE CENTRAL AND SOUTHERN ROCKIES TONIGHT THROUGH
SATURDAY. IN ADDITION...A SURFACE LOW IS EXPECTED TO DEVELOP AND
DEEPEN OVER THE SOUTHERN ROCKIES AND THE PLAINS TO OUR EAST. THIS
PATTERN WILL CAUSE BREEZY TO WINDY CONDITIONS THROUGH SATURDAY AND
WILL TRANSPORT WARM AND DRY AIR INTO THE REGION. THIS WILL PRODUCE
POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH
CENTRAL NEW MEXICO AND WEST TEXAS THROUGH SATURDAY. WHILE THE GILA
AND THE SACRAMENTO MOUNTAINS WILL ALSO BE QUITE WINDY...HUMIDITY
AT ELEVATIONS ABOVE 5000 FEET WILL LIKELY REMAIN ABOVE THE
CRITICAL THRESHOLD OF 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE
CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING
MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC
SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ111-TXZ055-056-061000-
/O.UPG.KEPZ.FW.A.0006.090306T2000Z-090307T0200Z/
/O.NEW.KEPZ.FW.W.0008.090306T1900Z-090307T0200Z/
/O.CON.KEPZ.FW.W.0007.000000T0000Z-090306T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-EL PASO-HUDSPETH-
648 PM MST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM
MST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

.A SLOW MOVING UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE
EASTWARD ACROSS THE CENTRAL AND SOUTHERN ROCKIES TONIGHT THROUGH
SATURDAY. IN ADDITION...A SURFACE LOW IS EXPECTED TO DEVELOP AND
DEEPEN OVER THE SOUTHERN ROCKIES AND THE PLAINS TO OUR EAST. THIS
PATTERN WILL CAUSE BREEZY TO WINDY CONDITIONS THROUGH SATURDAY AND
WILL TRANSPORT WARM AND DRY AIR INTO THE REGION. THIS WILL PRODUCE
POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTH
CENTRAL NEW MEXICO AND WEST TEXAS THROUGH SATURDAY. WHILE THE GILA
AND THE SACRAMENTO MOUNTAINS WILL ALSO BE QUITE WINDY...HUMIDITY
AT ELEVATIONS ABOVE 5000 FEET WILL LIKELY REMAIN ABOVE THE
CRITICAL THRESHOLD OF 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAND MANAGERS AND DISPATCH CENTERS SHOULD ENSURE THAT THESE
CONCERNS ARE RELAYED TO ALL FIELD PERSONNEL. A RED FLAG WARNING
MEANS THAT CONDITIONS FAVOR RAPID WILDFIRE SPREAD. THE PUBLIC
SHOULD AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY
GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:06 AM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 5, 3:06 AM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
306 AM MST THU MAR 5 2009

.SYNOPSIS...
DEEP SOUTHWEST FLOW ALOFT AHEAD OF A WEST COAST TROUGH WILL
CONTINUE TO DIRECT HIGH CLOUDS OVER THE REGION. TODAY THROUGH
EARLY SATURDAY WELL SEE A MIX OF THESE CLOUDS AND SUNSHINE. A
SURFACE TROUGH TO OUR EAST WILL INDUCE BREEZY TO WINDY CONDITIONS
EACH AFTERNOON THROUGH SATURDAY. SOUTHWEST SURFACE WINDS AND A DRY
AIRMASS WILL ALLOW FOR NEAR RECORD WARM TEMPERATURE TO CONTINUE
THROUGH FRIDAY BEFORE COOLING ON SATURDAY. THIS COOLING WILL
FOLLOW AN UPPER TROUGH AND ASSOCIATED COLD FRONT THAT WILL PUSH
ACROSS THE BORDERLAND FROM THE WEST. COOLER CONDITIONS WILL
CONTINUE TROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...
OUR REGION IS NOW UNDER THE INFLUENCE OF A DEEP SOUTHWESTERLY FLOW
PATTERN AHEAD OF A LARGE WEST COAST TROUGH. THE PATTERN IS QUITE
PROGRESSIVE AND A NUMBER OF PACIFIC WEATHER SYSTEMS WILL TRACK
ACROSS THE WESTERN U.S. AND INFLUENCE OUR WEATHER. OUR REGION WILL
REMAIN WITHIN THE LARGE SCALE TROUGH THROUGH THE FORECAST CYCLE.

THE SW FLOW ALOFT IS DELIVERING A WIDE SWATH OF UPPER LEVEL
MOISTURE OFF THE PACIFIC IN THE FORM OF HIGH CLOUDS. THESE WILL BE
QUITE VARIABLE WITH SKIES RANGING FROM MOSTLY SUNNY TO PARTLY
CLOUDY THROUGH SATURDAY. THE AMOUNT OF CLOUDINESS WILL HAVE LOCAL
EFFECTS ON BOTH WINDS AND TEMPS EACH DAY. DESPITE THE HIGH-LEVEL
MOISTURE THE MID AND LOW LEVELS WILL CONTINUE QUITE DRY.

CONTINUED LEE TROUGHING TO OUR EAST AT LOW LEVELS IN RESPONSE TO
THE UPPER-LEVEL SYSTEM OVER THE WEST COAST WILL CONTINUE TO DRIVE
OUR STRONGER WINDS EACH AFTERNOON TODAY THROUGH SATURDAY. ALL
ZONES SHOULD SEE BREEZY TO WIND CONDITIONS. THESE SAME WINDS WITH
A DOWNSLOPE COMPONENT FROM THE SW WILL ALSO LEAD TO CONTINUED NEAR
RECORD WARM TEMPERATURES ACROSS THE REGION...DESPITE THE CLOUDS.

SATURDAY THE MAIN PACIFIC TROUGH WILL PASS ACROSS THE ROCKIES. THE
MOISTURE AND DYNAMICS ASSOCIATED WILL STAY WELL NORTH OF OUR
REGION. MODELS NOW INDICATE LITTLE TO NO MOISTENING OF THE MID AND
LOW LEVELS OF OUR AIRMASS. THUS HAVE PULL OUT ALL POPS AND MENTION
OF PCPN FOR OUR CWFA FOR THE FRI NIGHT/SAT DAY PERIODS. AS
SUGGESTED IN PREVIOUS DISCUSSIONS THIS SYSTEM APPEARS TO BE
PRINCIPALLY A WIND MAKER. WELL HAVE TO CONSIDER WIND ADVISORIES FOR
SATURDAY AS THE LEE TROUGH INTENSIFIES AND A PACIFIC COLD FRONT
PUSHES IN. SAT THE MOISTURE PLUME WILL SHIFT EAST AND PLACE THE
REGION WITHIN A DEEP DRY SLOT. WE SHOULD SEE CLEAR SKIES FOR THE
REMAINDER OF THE WEEKEND.

AFTER TROUGH AND FRONTAL PASSAGE THE COMBINATION OF HIGH PRESSURE
AND WEST TO NORTHWEST WINDS WILL BRING COOLER BUT STILL SEASONABLY
WARM DRY WEATHER SUNDAY. HOWEVER ANOTHER TROUGH WITH A PACIFIC
FRONT WILL LIKELY CAUSE BREEZY TO WINDY CONDITIONS MONDAY AND
TUESDAY BUT WITH LOW LEVEL MOISTURE REMAINING INSUFFICIENT FOR
SIGNIFICANT PRECIP.

&&

.AVIATION...VALID 05/1200Z-06/1200Z...
VFR CONDTS THRU PD.  WEST-SOUTHWEST WINDS GENLY 15 TO 25 KTS WILL
REDEVELOP TDY AFT 19Z. BKN-OVC WITH CIGS ABV 20 FKT.

&&

.FIRE WEATHER...
LOW END RED FLAG CONDITIONS WERE MET YESTERDAY FOR ZONES 111...
112...113 IN NM. TODAYS CONDITIONS WILL BE SIMILAR ACROSS THE
REGION. A BREEZY TO WINDY AFTERNOON...CONTINUED DRY...AND WARM.
DEWPOINT TEMPERATURE SHOULD BE UP A BIT TODAY BUT RH VALUES WILL
STILL DROP VERY NEAR THE 15 PERCENT CRITERIA. WINDS SHOULD BE
RIGHT AT THE CUSP OF CRITERIA ALSO. WILL NOT WAR THE WEST ZONES OF
110 AND 111...BUT THOSE AREA WILL BE VERY NEAR CRITICAL.

FORECAST MODELS ARE IN GOOD AGREEMENT IN SWINGING A SHARP UPPER-
LEVEL TROUGH THROUGH THE REGION LATE FRIDAY THROUGH SATURDAY. THIS
WILL MEAN A CONTINUATION OF BREEZY TO WINDY CONDITIONS FOR EACH
DAY THROUGH AT LEAST SATURDAY. IT NOW APPEARS THAT THE SYSTEM WILL
NOT BRING ENOUGH MOISTURE TO ALLOW FOR ANY PRECIPITATION ON FRI OR
SAT. THUS THIS WILL BE A WIND EVENT SYSTEM. TEMPERATURES WILL RUN
10-15 DEGREES ABOVE NORMAL AGAIN TODAY AND FRIDAY BEFORE FALLING TO
NEAR NORMAL LATER THIS WEEKEND...AS RELATIVELY COOLER AIR SPREADS
ACROSS OR FIRE ZONES ONCE PACIFIC TROUGH MOVES OUT OF OUR AREA.

FORECAST CONSENSUS REMAINS CONSISTENT FOR DEWPOINTS TO CLIMB TO LOW
20S TO LOW 30S TOWARDS FRIDAY...AND THIS SHOULD KEEP US BORDERLINE FOR
MEETING CRITICAL RH VALUES THEN.  APPEARS MEETING RFW CRITERIA WILL
HINGE ON CLOUD COVER WHICH IS ON THE INCREASE...SO SITUATION BEARS
WATCHING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 84  53  82  51  73 /   0   0   0   0   0
SIERRA BLANCA TX        86  54  82  50  73 /   0   0   0   0   0
LAS CRUCES              83  50  79  47  72 /   0   0   0   0   0
ALAMOGORDO              83  49  79  45  67 /   0   0   0   0   0
CLOUDCROFT              64  35  65  30  44 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   79  49  77  43  68 /   0   0   0   0   0
SILVER CITY             72  40  70  35  61 /   0   0   0   0   0
DEMING                  80  48  78  44  71 /   0   0   0   0   0
LORDSBURG               80  49  76  43  70 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS
     EVENING FOR NMZ112-113.

TX...NONE.
&&

14 - BIRD
Hazardous weather outlook, Mar 4, 6:10 AM MST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
610 AM MST WED MAR 4 2009

NMZ022>025-030>032-TXZ055-056-051300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
610 AM MST WED MAR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEAKENING HIGH
PRESSURE WILL ALLOW FOR STRONGER WINDS TO DEVELOP THIS AFTERNOON.
NEAR RECORD TO RECORD WARM TEMPERATURES EXPECTED AGAIN TODAY. A VERY
DRY AIRMASS WILL ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS TO
DEVELOP LATE THIS AFTERNOON THROUGH THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS IN THE AFTERNOONS THURSDAY AND FRIDAY WITH INCREASING HIGH
CLOUDS. AN UPPER-LEVEL STORM INBOUND FROM THE WEST COAST WILL
INCREASE MID AND LOWER MOISTURE ON FRIDAY. FRIDAY NIGHT RAIN CHANCES
RETURN OVER WESTERN NEW MEXICO. EARLY SATURDAY THE REST OF THE AREA
WILL SEE SLIGHT CHANCES FOR RAIN. OF GREATER IMPACT COULD BE STRONG
WINDS ON SATURDAY AS A STRONG PACIFIC COLD FRONT PUSHES IN FROM THE
WEST IN CONJUNCTION WITH A DEEP SURFACE LOW TO OUR EAST. A WIND
ADVISORY LOOKS POSSIBLE AT THIS TIME FOR SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 10:45 AM MSTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more8 hr

Nearby

Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.